Alert archive / New Mexico / Red Flag Warnings in 2006

Red Flag Warning 35, NWS Albuquerque, NM

April 14, 2006Harding County, San Miguel County, Union County, New Mexico

NWS Albuquerque, NM issued this red flag warning at Apr 14, 2006, 7:00 AM MDT for Harding County, San Miguel County, Union County, New Mexico. It took effect at Apr 14, 2006, 1:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 14, 2006, 7:00 AM MDT (13:00 UTC)
In effect from
Apr 14, 2006, 1:00 PM MDT
Expired
Apr 14, 2006, 8:00 PM MDT
In force
7 hr
Issued by
NWS Albuquerque, NM

Counties Harding County, NM, San Miguel County, NM, Union County, NM

The radar

The Cannon AFB radar (KFDX), 150 km from the middle of the area, began a volume at 13:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 1.0 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2006-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 62 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2006-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
62 J/kg
Mixed-layer CIN
-389 J/kg
Mixed-layer LCL
2186 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KABQ 141305
RFWABQ

RED FLAG WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
700 AM MDT FRI APR 14 2006

...RED FLAG WARNING THIS AFTERNOON AND EVENING FROM THE EAST SLOPES
OF THE CENTRAL MOUNTAIN CHAIN EASTWARD TO WESTERN SECTIONS OF THE
EASTERN PLAINS FOR STRONG WINDS AND LOW HUMIDITIES...

...FIRE WEATHER WATCH SATURDAY FROM THE EAST SLOPES OF THE CENTRAL
MOUNTAIN CHAIN EAST TO THE TEXAS BORDER FOR STRONG WINDS AND LOW
HUMIDITIES...

.CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY TODAY AND SATURDAY.
WINDS WILL INCREASE THIS AFTERNOON AND COMBINE WITH LOW HUMIDITIES TO
CREATE RED FLAG CONDITIONS FROM THE EAST SLOPES OF THE CENTRAL
MOUNTAIN CHAIN EASTWARD ACROSS THE HIGH PLAINS. AREAS NEAR THE TEXAS
BORDER MAY BE LIMITED BY HIGHER HUMIDITIES AND LIGHTER WINDS UNTIL
AFTER 5 PM.

POOR HUMIDITY RECOVERIES ARE EXPECTED TONIGHT AS MODERATE WINDS
PERSIST. WINDS WILL BECOME VERY STRONG BY EARLY TO MID MORNING
SATURDAY AND CONTINUE INTO THE EARLY EVENING. A LENGTHY PERIOD OF
CRITICAL FIRE WEATHER CONDITIONS IS EXPECTED FOR ALL AREAS EAST OF
THE CENTRAL MOUNTAIN CHAIN.

NMZ103-104-107-108-142130-
/O.UPG.KABQ.FW.A.0029.060414T1900Z-060415T0200Z/
/O.NEW.KABQ.FW.W.0035.060414T1900Z-060415T0200Z/
/O.CON.KABQ.FW.A.0030.060415T1600Z-060416T0200Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
700 AM MDT FRI APR 14 2006

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
MDT THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT
THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY
MORNING THROUGH SATURDAY EVENING.

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS
OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF
THIS RED FLAG WARNING FOR TODAY AND THE FIRE WEATHER WATCH FOR
SATURDAY.

$$

16
2 follow-up statements
000 
WWUS85 KABQ 142105
RFWABQ

RED FLAG WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
305 PM MDT FRI APR 14 2006

...RED FLAG WARNING REMAINS IN EFFECT THIS AFTERNOON AND EVENING
FROM THE EASTERN SLOPES OF THE CENTRAL MOUNTAIN CHAIN EASTWARD TO
THE WESTERN SECTIONS OF THE EASTERN PLAINS FOR LOW HUMIDITIES AND
STRONG WINDS...

...RED FLAG WARNING IN EFFECT LATE SATURDAY MORNING THROUGH EARLY
SATURDAY EVENING FROM THE EASTERN SLOPES OF THE CENTRAL MOUNTAIN
CHAIN TO THE TEXAS BORDER FOR LOW HUMIDITIES AND STRONG WINDS...

.CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE FROM THE EASTERN
SLOPES OF THE CENTRAL MOUNTAIN CHAIN TO THE WESTERN PARTS OF THE
EASTERN PLAINS THIS AFTERNOON. THESE STRONG WINDS SHOULD PERSIST
INTO THE EARLY EVENING HOURS WITH RELATIVE HUMIDITIES STRETCHING
FROM 10 TO 15 PERCENT. EXPECT POOR RECOVERIES IN RH VALUES DURING
THE OVERNIGHT HOURS. 

SURFACE WINDS ARE EXPECTED TO INCREASE ONCE AGAIN EARLY SATURDAY
MORNING. RELATIVE HUMIDITIES WILL DROP INTO THE 10 TO 15 PERCENT
RANGE. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED FOR LOCALES
EAST OF THE CENTRAL MOUNTAIN CHAIN LATE SATURDAY MORNING THROUGH
THE EARLY EVENING HOURS.

NMZ103-104-107-108-150200-
/O.UPG.KABQ.FW.A.0030.060415T1600Z-060416T0200Z/
/O.NEW.KABQ.FW.W.0036.060415T1600Z-060416T0200Z/
/O.CON.KABQ.FW.W.0035.000000T0000Z-060415T0200Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
305 PM MDT FRI APR 14 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM MDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 8 PM MDT SATURDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING
REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

DPORTER
000 
WWUS85 KABQ 150158
RFWABQ

RED FLAG WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
758 PM MDT FRI APR 14 2006

...RED FLAG WARNING IN EFFECT LATE SATURDAY MORNING THROUGH EARLY
SATURDAY EVENING FROM THE EASTERN SLOPES OF THE CENTRAL MOUNTAIN
CHAIN TO THE TEXAS BORDER FOR LOW HUMIDITIES AND STRONG WINDS...

.STRONG WINDS SHOULD PERSIST INTO THE EVENING HOURS. EXPECT POOR
RECOVERIES IN RH VALUES DURING THE OVERNIGHT HOURS. SURFACE WINDS
WILL INCREASE ONCE AGAIN EARLY SATURDAY MORNING. RELATIVE
HUMIDITIES WILL DROP INTO THE 10 TO 15 PERCENT RANGE. CRITICAL
FIRE WEATHER CONDITIONS ARE EXPECTED FOR LOCATIONS EAST OF THE
CENTRAL MOUNTAIN CHAIN LATE SATURDAY MORNING THROUGH THE EARLY
EVENING HOURS.

NMZ103-104-107-108-151400-
/O.EXP.KABQ.FW.W.0035.000000T0000Z-060415T0200Z/
/O.CON.KABQ.FW.W.0036.060415T1600Z-060416T0200Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
758 PM MDT FRI APR 14 2006

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING...
...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MDT
SATURDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MDT
SATURDAY.

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

23

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Apr 14, 3:10 AM MDT, 3 hours 50 minutes earlier.

Area forecast discussion, Apr 14, 3:10 AM MDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
310 AM MDT FRI APR 14 2006

.DISCUSSION...DECENT AMOUNT OF MOISTURE STREAMING INTO AND ACROSS
THE DESERT SW...TOO BAD IT IS JUST ABOUT ALL HIGHER LEVEL MOISTURE.
NOT HELPFUL IN TERMS OF GETTING SIGNIFICANT PCPN. MOISTURE BEING
DRAWN UP AHEAD OF MAJOR UPPER LEVEL CLOSED LOW OFF FAR S CA
COAST. BUT ALAS THIS SYSTEM HAS CEASED ITS SOUTHWARD DROP AND IS
HEADING EASTWARD AND THEN IS EXPECTED TO LIFT NORTHEAST/EAST
NORTHEASTWARD A LITTLE W AND N OF NM. STILL LOOKS TO BE SOME PCPN
COMING UP FOR THE NW THIRD OR SO OF THE STATE...BUT WILL LOSE A
FAIR AMOUNT OF IT TO EVAPORATION DUE LARGELY TO STRONG ASSOCIATED
WINDS. SNOW LEVELS ALSO WILL STRUGGLE TO DROP TO THE 8000 TO 8500
FOOT LEVEL VERY LATE TONIGHT INTO SAT MORNING. WILL STAY AWAY FROM
ANY WINTER WEATHER HIGHLIGHTS FOR NW/N CENTRAL AS SNOW AMOUNTS
SHOULD GENERALLY BE NO MORE THAN 2 TO 4 INCHES AND MORE LIKELY 1
TO 3 INCHES...PLUS SNOW ACCUMULATION LEVELS TO THAT DEGREE SHOULD
BE NEAR OR ABOVE 8500 FEET WHICH IS ABOVE NEARLY ALL POPULATION
CENTERS. PERHAPS BIGGEST CONCERN WILL BE WINDS. WIND ADVISORY
CRITERIA WINDS MAY WELL BE MET AT SCATTERED LOCATIONS ALONG AND A
LITTLE WAYS E OF THE CENTRAL MT CHAIN LATE TONIGHT AND FROM THERE
EASTWARD ON SAT IN A MORE WIDESPREAD FASHION. SFC AND ALOFT WINDS
SEEMS TO BE JUST A SHADE LOWER ON LATEST RUN OR TWO OF AVERAGE
MODEL CONSENSUS...BUT DAY OR EVENING CREW MAY NEED TO CONSIDER
WIND ADVISORIES FOR THESE AFOREMENTIONED TIME PERIODS. ALREADY
HAVE RED FLAG WARNINGS FOR LATER TODAY AND FIRE WEATHER WATCH
ALREADY FOR SATURDAY. PRETTY QUIET WEATHERWISE AFTER SAT...AND OF
COURSE PRETTY MUCH DRY AGAIN FOR QUITE SOME TIME. CHANGES MADE TO
GRIDS WERE RELATIVELY FEW AND GENERALLY MINOR.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  76  45  68  39 /  10  40   5   5
GALLUP..........................  73  38  64  28 /  10  30   5   0
GRANTS..........................  73  42  68  30 /   5  10   5   0
GLENWOOD........................  81  45  75  34 /   0  10   5   0
CHAMA...........................  65  33  58  28 /  10  50  30   5
LOS ALAMOS......................  70  41  66  37 /   5  20   5   0
RED RIVER.......................  60  34  56  27 /   5  30  20   5
TAOS............................  71  40  65  29 /   5  10  10   0
SANTA FE........................  74  43  69  34 /   0  10   0   0
SANTA FE AIRPORT................  77  44  71  36 /   0   5   0   0
ESPANOLA........................  79  43  72  34 /   5  10   0   0
ALBUQUERQUE HEIGHTS.............  80  51  76  46 /   0   5   0   0
ALBUQUERQUE VALLEY..............  81  47  77  42 /   0   5   0   0
ALBUQUERQUE FOOTHILLS...........  79  49  75  43 /   0   5   0   0
ALBUQUERQUE WEST MESA...........  80  49  76  45 /   0   5   0   0
SOCORRO.........................  82  50  78  43 /   0   5   0   0
SANDIA PARK/CEDAR CREST.........  71  43  67  34 /   0   5   5   0
MORIARTY/ESTANCIA...............  78  44  74  35 /   0   5   0   0
CARRIZOZO.......................  85  52  77  45 /   0   0   0   0
RUIDOSO.........................  78  49  72  41 /   0   0   0   0
RATON...........................  80  42  71  33 /   5  10   5   0
LAS VEGAS.......................  76  48  70  38 /   5   5   0   0
ROY.............................  83  49  77  42 /   5   5   0   0
CLAYTON.........................  86  53  81  45 /   5   5   0   0
SANTA ROSA......................  89  54  82  46 /   5   5   0   0
TUCUMCARI.......................  92  59  86  48 /   5   5   0   0
FORT SUMNER.....................  91  56  84  48 /   5   5   0   0
CLOVIS..........................  91  58  86  48 /   5   5   0   0
PORTALES........................  92  59  86  48 /   5   5   0   0
ROSWELL.........................  93  60  90  51 /   5   5   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 1 PM MDT THIS AFTERNOON THROUGH 8 PM MDT THIS
EVENING FOR NMZ103-NMZ104-NMZ107-NMZ108.

FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY EVENING
FOR NMZ103-NMZ104-NMZ107-NMZ108.

&&

43
Hazardous weather outlook, Apr 14, 6:00 AM MDT, 1 hour before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT FRI APR 14 2006

NMZ001>021-026-151200-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-
ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WEST CENTRAL MOUNTAINS-
600 AM MDT FRI APR 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IS IN EFFECT TODAY DUE TO HIGH WINDS...LOW
HUMIDITIES AND HIGH FIRE DANGER FOR AREAS ALONG AND EAST OF THE
CENTRAL MOUNTAIN CHAIN. ALSO WINDS WILL LIKELY INCREASE TO BETWEEN
20 AND 35 MPH WITH GUSTS TO 45 OR 50 MPH AFTER MIDNIGHT ALONG AND
JUST EAST OF THE CENTRAL MOUNTAIN CHAIN. ISOLATED TO SCATTERED
SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS ROUGHLY THE NORTHWEST
THIRD OF THE STATE TONIGHT...WITH SNOW LEVELS LOWERING TO BETWEEN
8000 AND 9000 FEET LATE TONIGHT ACROSS THE NORTH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

STRONG WEST AND SOUTHWEST WINDS WILL IMPACT THE AREA ALONG AND EAST
OF THE CENTRAL MOUNTAIN CHAIN ON SATURDAY. LOW HUMIDITIES AND HIGH
FIRE DANGER WILL LIKELY AGAIN COMBINE WITH THE WINDS TO PRODUCE A
CRITICAL FIRE WEATHER SCENARIO ACROSS PORTIONS OF THE
CENTRAL...SOUTH AND EAST.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

43

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 3:02 PM MDTWind AdvisoryABQ29 hr
Apr 14, 3:05 PM MDTRed Flag WarningABQHarding, San Miguel, Union29 hr

Nearby

Red Flag Warnings in New Mexico, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.